MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA BALLOON DILATATION CATHETER; CATHETER, PERCUTANEOUS, CUTTING/SCORING

BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA BALLOON DILATATION CATHETER; CATHETER, PERCUTANEOUS, CUTTING/SCORING
Catalog Number V1860150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery the integrated wire allegedly broke.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned.A visual inspection found a complete catheter detachment in the device.It is likely that the user perceived the detachment as a break.The investigation is confirmed for a complete catheter detachment, and unconfirmed for a break.The definitive root cause for the catheter detachment could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.When back loading the catheter onto the guidewire, support the catheter and ensure that the guidewire tip does not snag or come into contact with the balloon.Do not continue to use the balloon catheter if the shaft has been bent or kinked.Use of the vascutrak pta balloon dilatation catheters: using short advances, advance the catheter through the introducer sheath and over the wire to the site of inflation.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile normal saline, at all times.) if the stenosis cannot be crossed with the desired dilatation catheter, use a smaller diameter catheter to pre-dilate the lesion to facilitate passage of a more appropriately sized dilatation catheter.Position the balloon relative to the lesion to be dilated, ensure the guidewire is in place and slowly inflate the balloon with an inflation device.It is recommended that the balloon pressure be increased 1 atmosphere every 30 seconds until the lesion is effaced or the rated burst pressure is reached.
 
Event or Problem Description

Brand Name
VASCUTRAK PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6672052
Report Number2020394-2017-00723
Device Sequence Number985694
Product Code DQY
UDI-Device Identifier00801741061806
UDI-Public(01)00801741061806(17)190728(10)GFAU3160
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K103459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue NumberV1860150
Device Lot NumberGFAU3160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight84